Skip to Accessibility Tools Skip to Content Skip to Footer

Forums


Treatment

Bloating on Methotrexate

  • By bny806

    Hello! I am about 3 months into taking oral methotrexate, and really feeling relief (not total, but I can actually wake up in the mornings and the first thing I think ISN”T “there is no way i can do this” anymore- which is huge)!!!…

    I feel like a truck hit me the day or two after I take my dose.. but I have had a persistantly bloated stomach since starting it.. i feel like i look pregnant.. it’s really frustrating.. Is this common?? for it not to just be two days afterwards, but everyday??

    Thank you in advance!

    reply
  • By Kelly Dabel Moderator

    Thanks for reaching out bny806. Sorry you have a bloated stomach. Starting a new medication can result in side effects and those can vary from person to person. Anytime you have any new, changing or concerning symptoms, speak with your doctor right away. Wishing you some relief soon. Kelly, Rheumatoidarthritis.net Team Member

    reply
  • By yogachick

    Me too! I thought maybe it’s because I didn’t take my somac with my dose – do you have anything to take for the stomach lining? Maybe that might help?

    reply
  • By ktinflorida

    Try switching to the injectable version of MTX. I bet that will fix the problem. Not the feeling like you are hit by a truck problem though.

    reply
  • By yogachick

    How often for the injectables? I love the original comment on the truck – that’s exactly how I originally described my pain – that and walking like a 90yr old…

    reply
  • By Ha-y-ngrl

    I am so relieved to see I am not the only one. I thought I was the only person to experience bloating with Methotrexate. I didn’t have the same problems with oral I do with injections. I feel as though I am walking around with a baby inside of me and it is getting bigger with every dose. Seriously, is the medicine even getting dispersed or is it just hanging out collecting in my abdomen??

    reply